Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 111, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 6:00 PM EDT for 4 counties in Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 2, 2019, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WUUS51 KCLE 022200
SVRCLE
OHC063-147-173-175-022245-
/O.NEW.KCLE.SV.W.0111.190702T2200Z-190702T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
600 PM EDT Tue Jul 2 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southwestern Seneca County in northwestern Ohio...
Wyandot County in northwestern Ohio...
Southern Wood County in northwestern Ohio...
Hancock County in northwestern Ohio...
* Until 645 PM EDT.
* At 600 PM EDT, severe thunderstorms were located along a line
extending from near North Baltimore to near McComb, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Findlay, Tiffin, Fostoria, Upper Sandusky, North Baltimore, McComb,
Forest, Arlington, Bloomville, Sycamore, Arcadia, Rawson, Vanlue,
Van Buren, New Riegel, Carey, Bloomdale, Cygnet, Mount Blanchard
and Wharton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4129 8380 4107 8298 4099 8305 4099 8311
4092 8311 4069 8332 4078 8350 4082 8351
4082 8358 4098 8388 4117 8388
TIME...MOT...LOC 2200Z 300DEG 37KT 4117 8371 4105 8387
HAIL...0.88IN
WIND...60MPH
$$
Griffin3 follow-up statements
253
WWUS51 KCLE 022217
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
617 PM EDT Tue Jul 2 2019
OHC063-147-173-175-022245-
/O.CON.KCLE.SV.W.0111.000000T0000Z-190702T2245Z/
Seneca OH-Wyandot OH-Wood OH-Hancock OH-
617 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN SENECA...WYANDOT...SOUTHEASTERN WOOD AND HANCOCK
COUNTIES...
At 617 PM EDT, severe thunderstorms were located along a line
extending from near Arcadia to near McComb, moving southeast at 40
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Findlay, Tiffin, Fostoria, Upper Sandusky, North Baltimore, Forest,
Arlington, Bloomville, Sycamore, Arcadia, Rawson, Vanlue, Van Buren,
New Riegel, Carey, Bloomdale, Mount Blanchard, Wharton, Benton Ridge
and Jenera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4107 8298 4099 8305 4099 8311 4092 8311
4069 8332 4078 8350 4082 8351 4082 8358
4098 8388 4124 8361
TIME...MOT...LOC 2217Z 295DEG 34KT 4115 8352 4105 8376
HAIL...0.88IN
WIND...60MPH
$$
Griffin006
WWUS51 KCLE 022228
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
628 PM EDT Tue Jul 2 2019
OHC173-022238-
/O.CAN.KCLE.SV.W.0111.000000T0000Z-190702T2245Z/
Wood OH-
628 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4098 8388 4117 8348 4117 8342 4119 8342
4107 8298 4099 8305 4099 8311 4092 8311
4069 8332 4078 8350 4082 8351 4082 8358
TIME...MOT...LOC 2228Z 098DEG 26KT 4115 8341 4098 8372
$$
OHC063-147-175-022245-
/O.CON.KCLE.SV.W.0111.000000T0000Z-190702T2245Z/
Seneca OH-Wyandot OH-Hancock OH-
628 PM EDT Tue Jul 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN SENECA...WYANDOT AND CENTRAL HANCOCK COUNTIES...
At 628 PM EDT, severe thunderstorms were located along a line
extending from Fostoria to near Rawson, moving west at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Findlay, Tiffin, Fostoria, Upper Sandusky, Forest, Arlington,
Bloomville, Sycamore, Arcadia, Rawson, Vanlue, New Riegel, Carey,
Mount Blanchard, Wharton, Benton Ridge, Jenera, Kirby and Bascom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
&&
LAT...LON 4098 8388 4117 8348 4117 8342 4119 8342
4107 8298 4099 8305 4099 8311 4092 8311
4069 8332 4078 8350 4082 8351 4082 8358
TIME...MOT...LOC 2228Z 098DEG 26KT 4115 8341 4098 8372
HAIL...0.88IN
WIND...60MPH
$$
Griffin939
WWUS51 KCLE 022244
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
644 PM EDT Tue Jul 2 2019
OHC063-147-175-022254-
/O.EXP.KCLE.SV.W.0111.000000T0000Z-190702T2245Z/
Seneca OH-Wyandot OH-Hancock OH-
644 PM EDT Tue Jul 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SENECA...WYANDOT
AND CENTRAL HANCOCK COUNTIES WILL EXPIRE AT 645 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4098 8388 4117 8348 4117 8342 4119 8342
4107 8298 4099 8305 4099 8311 4092 8311
4069 8332 4078 8350 4082 8351 4082 8358
TIME...MOT...LOC 2244Z 270DEG 37KT 4108 8325 4091 8356
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:52 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 2, 3:52 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 352 PM EDT Tue Jul 2 2019 .SYNOPSIS... A stationary front will linger near Lake Erie through Thursday as high pressure remains centered over the upper Ohio valley. The high will move to the Mid Atlantic coast by Friday, as a cold front moves southeast through the Great Lakes and into the Ohio valley by Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Scattered convection will continue across the area this afternoon into the evening hours. Coverage should peak early this evening before a brief lull around 00Z. Hi-res guidance continues to indicated additional convection developing upstream or over the area after 00Z, moving south across the area through the early overnight hours. Severe thunderstorms potential should be confined to this afternoon/evening with peak heating/maximized instability. Composite outflow/synoptic boundary will be somewhere across the area on Wednesday. Expecting a similar setup to today, as daytime destabilization promotes scattered convection developing as the day progresses. SPC has focused the Day 2 outlook to the southern half of the area, with a marginal risk for damaging winds, fairly similar to today. Coverage should diurnally wane after sunset through Tuesday night. Highs tomorrow may be a few degrees cooler than today, but still hot and humid. Lows will be in the upper 60s to low 70s tonight and tomorrow night. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... No major changes to the forecast for the end of the week, with high pressure over the eastern US, bringing hot and humid conditions and continued scattered shower/thunderstorm chances. These will be driven mainly by daytime heating, with peak coverage during the afternoon/evening hours. Highs will be in the mid/upper 80s with lows around 70. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A cold front will push southeast across the area early Saturday, with shower/thunderstorms possible through the day. High pressure will build southeast across the Great Lakes region Saturday night through the first half of next week, keeping conditions generally dry and slightly cooler to end the weekend, with general warming trend through midweek as the high shifts east of the region. There may be some instability driven showers/storms by Tuesday with moisture return into the area. Highs Saturday will be in the mid 80s. Highs will be in the low 80s Sunday, but will return to the mid 80s by Tuesday. && .AVIATION /18Z Tuesday THROUGH Sunday/... A warm, unstable airmass with high pressure south of the region and a weak stationary front north of the area with bring scattered showers and storms to the region. Hard to pinpoint exact timing and location of storms, aside from ongoing convection moving into KTOL at the onset of the period. Have tried to highlight periods of higher confidence in storms with TEMPO/PROB30 mentions, generally this afternoon through Midnight across the area. Generally SCT/BKN VFR cu outside of the storms, with brief MVFR/IFR reductions possible with any storms. Generally west winds will become lighter overnight, with light/variable winds expected through the end of the period. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop through Saturday. && .MARINE... Generally quiet conditions expected on the lake through the holiday weekend. Southwest winds will diminish into this evening, and will be light and variable through Wednesday as a stationary front lingers near the lake. The front will lift north of the lake Thursday, with southerly winds returning to the lake by Friday. A cold front will finally cross the lake by Saturday, with generally northerly winds through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Greenawalt/Saunders LONG TERM...Greenawalt/Saunders AVIATION...Greenawalt MARINE...Greenawalt/Saunders
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 414 AM EDT Tue Jul 2 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 414 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could reach severe criteria today. The main threat will be strong damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 4:55 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
455 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 2 SSE KIPTON 41.24N 82.29W
07/02/2019 M63 MPH LORAIN OH MESONET
MESONET STATION CW9769 KIPTON.
&&Local storm report, Jul 2, 5:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG WAKEMAN 41.25N 82.40W
07/02/2019 HURON OH TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jul 2, 5:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
532 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WOOSTER 40.82N 81.93W
07/02/2019 WAYNE OH PUBLIC
MULTIPLE TREES DOWN.
&&
RCLocal storm report, Jul 2, 5:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 3 WSW MEDINA 41.12N 81.91W
07/02/2019 MEDINA OH PUBLIC
LARGE TREE LIMB DOWN.
&&
RCLocal storm report, Jul 2, 5:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
546 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG WELLINGTON 41.16N 82.22W
07/02/2019 LORAIN OH PUBLIC
TREE SNAPPED AT ITS BASE. TIME ESTIMATED VIA
RADAR.
&&
RCLocal storm report, Jul 2, 5:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
558 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 S MEYERS LAKE 40.80N 81.42W
07/02/2019 STARK OH TRAINED SPOTTER
TREE UPROOTED NEAR THE INTERSECTION OF RAFF
ROAD AND TUSCARAWAS STREET.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:11 PM EDT | Special Weather Statement | CLE | Lucas, Wood | 34 min |
| Jul 2, 2:29 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 31 min |
| Jul 2, 2:42 PM EDT | Special Marine Warning | CLE | 82 min | |
| Jul 2, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 62 min |
| Jul 2, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 55 min |
| Jul 2, 3:37 PM EDT | Special Marine Warning | CLE | 72 min | |
| Jul 2, 4:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina | 65 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Wyandot | 53 min |
| Jul 2, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
| Jul 2, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 46 min |
| Jul 2, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Medina, Portage, Richland and 3 more | 61 min |
| Jul 2, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 43 min |
| Jul 2, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow, Richland | 56 min |
| Jul 2, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Stark, Wayne | 37 min |
| Jul 2, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 48 min |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| Jul 2, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 38 min |
| Jul 2, 7:02 PM EDT | Special Weather Statement | CLE | Crawford, Seneca, Wyandot | 43 min |
| Jul 2, 7:09 PM EDT | Special Weather Statement | CLE | Mahoning | 66 min |
| Jul 2, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.